The FDA has a black box warning that stopping Xarelto (or Eliquis, Pradaxa or Warfarin) "suddenly" leads to a higher risk of stroke. I want to stop Xarelto and don't wish to take any of the others. I've weighed the pros and cons and spoken with 3 top cardiologists about this. One of the side effects is making things much more difficult for me in terms of mobility. It has affected and increased the amount of neuropathy (numbness) in my legs and feet brought about years ago by the drug thalidomide, which I took in a trial for leukemia. I've noticed this increase, in addition to losing hair, having back pains and some abdominal pain. I've looked at the studies done on Xarelto but they are all focussed on risk of bleeding while on the drug. I could not find any evidence or studies about the risk factor if you stop the drug. They all advise that if do stop, consult your doctor. That's fine, if your doctor can find more evidence than I have, but so far, none can. I've written to Bayer about this, so far no response.
I too am interested in finding out about this. I just stopped taking Xarelto number one because it is too expensive and it does not make me feel good - nothing specific but just not the same. The fear is a problem now! I am going to call my doctor tomorrow and tell him. I know what he will say. I have been looking up natural blood thinners and think I am going to continue with them, no matter what. I have had 2 ablations and don’t have AF now.
- Warfarin Drug Information
- Pradaxa Drug Information
- Xarelto Drug Information
- Eliquis Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Mar 2012 • 4 answers
Updated 8 Mar 2010 • 1 answer
Updated 18 Mar 2011 • 3 answers
Updated 19 May 2012 • 1 answer
Updated 20 Mar 2015 • 1 answer